German scientists have discovered the possible causes of rare cases of thrombosis related to AstraZeneca vaccines. The treatment methods of these AstraZeneca vaccines are known
Sinus vein thrombosis after taking AstraZeneca vaccine may be related to immune response. This immune response activates platelets in the blood and therefore triggers thrombosis.The mechanism has been Greifswald University Hospital Research Group in Germany.
This effect is known and corresponds to Heparin-induced thrombocytopenia (hit). The reaction is characterized by the activation of platelet antibody formation in the presence of heparin, which is also a drug naturally occurring in the blood and an anticoagulant.
The frequency of thrombosis in the vaccinated population is less than in the general population
This reaction has a high genetic component, so people who are known to be prone to thrombosis do not have to bear a greater risk of vaccination. In fact, the frequency of thrombosis in the vaccinated population is lower than in the general population.
In rare cases, the body’s antibodies against the vaccine may trigger the same symptoms as in HIT. However, it is not clear which antibodies are involved. According to the research team, it is important to treat these cases.
Based on these results, the researchers recommended in a statement to monitor for suspicious symptoms similar to HIT. Vaccinators who experience dizziness, headache, or visual impairment from the fifth day after vaccination should undergo HIT type 2 testing.
If the test is positive, the treatment should consist of intravenous immunoglobulin G (IVIG) to counteract the activation of the genes that cause the reaction, thereby destroying the mechanism that causes thrombosis.
This means that sinus venous thrombosis is an already very rare event that has not been confirmed to be related to the vaccine and can be treated directly when it occurs.